Louisiana, 2003

Damaging Wind in Louisiana, May 3, 2003

May 3, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 3, 1:15 AM CST, 10 minutes earlier.

Area forecast discussion, May 3, 1:15 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 AM CDT SAT MAY 3 2003

STORMS HAVE PRODUCED LARGE HAIL UP TO SOFTBALL SIZE...ACROSS
SOUTHERN ARKANSAS AND NORTHERN LOUISIANA LATE LAST NIGHT AND EARLY
THIS MORNING.  CURRENT RADAR SHOWS THESE STORMS WEAKENING AS THEY
MOVE TOWARD THE SOUTHEAST.

A WESTERLY FLOW ALOFT WILL CONTINUE THROUGH THE START OF THE NEXT
WORK WEEK...AS A STRONG UPPER LEVEL LOW MOVES INTO THE NORTHERN
PLAINS ON MONDAY.  NUMEROUS UPPER LEVEL DISTURBANCES WILL PASS
ACROSS THE AREA IN THIS FLOW...WITH THE STRONGER DISTURBANCES
PASSING ACROSS THE NORTHERN PART OF THE CWA ON MONDAY.  DECENT
MOISTURE WILL LINGER ACROSS THE AREA THROUGH THIS PERIOD...SO LOOK
FOR AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY TO REMAIN
IN THE FORECAST.  THE CURRENT FRONTAL BOUNDARY WILL MOVE NORTH AS A
WARM FRONT TODAY...BUT ANOTHER FRONTAL BOUNDARY WILL APPROACH THE
AREA ON MONDAY.  SAME SCENARIO WILL SET UP MONDAY WITH THE NEXT
BOUNDARY...DAYTIME HEATING COMBINED WITH MOISTURE AND UPPER LEVEL
DISTURBANCES...PRODUCING SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS. THE BETTER CHANCES OF THUNDERSTORM ACTIVITY WILL
REMAIN ACROSS THE NORTHERN PART OF THE CWA...AS FRONTAL BOUNDARIES
WILL STRUGGLE TO MAKE IT SOUTH OF I20.

LOOK FOR WARMER THAN NORMAL TEMPS TO CONTINUE THROUGH THE PERIOD.

PRELIMS...
SHV 88/71/87/70 2223
MLU 88/71/88/71 2222
TXK 86/70/85/70 2225
TYR 87/72/87/70 2224
LFK 89/71/88/71 1122

ELEVEN

.SHV...NONE.
Hazardous weather outlook, May 2, 11:00 AM CST, 14 hours 25 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI MAY 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COLD FRONT WILL CONTINUE TO LINGER ACROSS THE AREA THIS
AFTERNOON...MOVING AT A SNAILS PACE TOWARD THE INTERSTATE 20
CORRIDOR ACROSS NORTH LOUISIANA AND SLIGHTLY FURTHER SOUTH ACROSS
EAST TEXAS.  THE FRONT...ALONG WITH THE COMBINED MOISTURE AND
DAYTIME HEATING WILL IGNITE SCATTERED THUNDERSTORMS THIS AFTERNOON.
SOME THUNDERSTORMS WILL MOST LIKELY BECOME SEVERE...PRODUCING LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
MOISTURE WILL LINGER ACROSS THE AREA THROUGH MUCH OF THE PERIOD...SO
AFTERNOON THUNDERSTORMS WILL REMAIN IN THE FORECAST.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

20

In the hours before

Special weather statement, May 2, 8:06 PM CST, 5 hours 19 minutes before
TXZ124>126-136>138-149>153-165>167-030230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 PM CDT FRI MAY 2 2003

SEVERE THUNDERSTORM WATCH #213 THAT WAS IN EFFECT FOR MUCH OF EAST
TEXAS HAS BEEN CANCELLED.
Local storm report, May 3, 12:58 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
158 AM CDT SAT MAY 3 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1102 PM    8 E DE QUEEN              AR   1.75 INCH HAIL
05/02/03   SEVIER                         FROM LAW ENFORCEMENT.

1125 PM    WILLISVILLE               AR   2.75 INCH HAIL
05/02/03   NEVADA                         BASEBALL SIZE HAIL BROKE
                                          CAR WINDOWS. FROM LAW
                                          ENFORCEMENT.

1145 PM    3 E MAGNOLIA              AR   2.00 INCH HAIL
05/02/03   COLUMBIA                       TWO INCH HAIL AND GOLFBALL
                                          SIZE HAIL FELL FOR 15
                                          MINUTES. FROM SPOTTERS.

1150 PM    5 E MAGNOLIA              AR   2.75 INCH HAIL
05/02/03   COLUMBIA                       WINDOWS BROKE IN 40 MOBILE
                                          HOMES AND NUMEROUS CAR
                                          WINDOWS BROKEN. FROM
                                          EMERGENCY MANAGER.

1155 PM    5 SE MAGNOLIA             AR   4.50 INCH HAIL
05/02/03   COLUMBIA                       HAIL THE SIZE OF
                                          SOFTBALLS. FROM SPOTTERS.

1200 AM    SARATOGA                  AR   1.75 INCH HAIL
05/03/03   HOWARD                         FROM LAW ENFORCEMENT.

1210 AM    FULTON                    AR   1.75 INCH HAIL
05/03/03   HEMPSTEAD                      REPORTED BY LAW
                                          ENFORCEMENT

1220 AM    JUNCTION CITY             AR   1.75 INCH HAIL
05/03/03   UNION                          REPORTED BY LAW
                                          ENFORCEMENT

1220 AM    3 N HOMER                 LA   1.75 INCH HAIL
05/03/03   CLAIBORNE                      GOLFBALL SIZE HAIL COVERED
                                          THE GROUND. REPORTED BY LAW
                                          ENFORCEMENT

0100 AM    JUNCTION CITY             LA   WIND DAMAGE
05/03/03   UNION                          TREES BLOW DOWN. REPORTED
                                          BY LAW ENFORCEMENT

The radar

The Shreveport radar (KSHV), 125 km away, was scanning. The volume nearest the first event began at 07:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
May 3, 1:25 AM CST
Where
Lincoln County, Choudrant
Measured
58 kt (67 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.533, -92.517

Numerous large trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353871.